Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

High fever, breathlessness, decreased appetite, cough. On antibiotic therapy. Suggest?

A patient 38 yrs old male K/C/O HTN, CKD-V on MHD, Chief C/O breathlessnes , high grade fever, decreased appetite , cough. CXR-PA view showes B/L diffuse infiltrates Rt Lt, mostly upper lobe. PCT 10, TLC within normal range. ABG Respiratory acidosis . Patient is on IV antibiotics Colistin 1 million IU TDS, Inj. Meropenem 1Gm TDS, Inj. Sulbactam 500 mg IV TDS, Patient is reponding much with antibiotic therapy . plz guide for further plan of investigation and treatment.
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

The highlights of your history are high grade fever, decreased appetite, cough, acidosis and bilateral lung infiltrates in upper lobes.

this picture is suggestive of lung infection with retention of carbondioxide causing acidosis.
You are on iv antiobiotics.
The antibiotics are very effective against a large number of bacteria.

The further management will depend on the response of the patient. You have mentioned that the patient is responding well.
The acidosis will be corrected as soon as the air transfer is corrected.
The bilateral infiltrated may take a little longer to clear but it will clear soon.

So, there is nothing much to worry.
Take care of hypertension.
Rest is fine.

Thanks and take care.
Dr Shailja P Wahal
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor